MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN CR-FLEX PROLONG ARTICULAR SURFACE 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN CR-FLEX PROLONG ARTICULAR SURFACE 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 05/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - nexgen cr-flex precoat femoral component size g right, catalog #: 00595001702, lot #: 64270520, persona vivacit-e all poly patella, catalog #: 42540200038, lot #: 64071094, persona stemmed precoat tibial component size 6, catalog #: 00598004702, lot #: 64238338.Report source - foreign: (b)(6).The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001822565-2020-02004, 3007963827-2020-00153.Investigation incomplete.
 
Event or Problem Description
It is reported that the patient underwent a right knee arthroplasty revision to address stiffness nearly fourteen (14) months post-operatively.All components were removed and replaced except for the patellar component.Attempts are being made, however, no additional information is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b6, d10, g4, g7, h2, h3, h6, h10.The complaint sample was evaluated, however, the reported stiffness could not be confirmed.The returned implants showed signs of implantation with scratches seen in the blasted area of the femoral component and discoloration on the articular surface.The device history records were reviewed and no discrepancies were identified.Per the package insert, poor range of motion is a known adverse effect of knee arthroplasty.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN CR-FLEX PROLONG ARTICULAR SURFACE 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10123186
Report Number0001822565-2020-02004
Device Sequence Number2850565
Product Code JWH
UDI-Device Identifier00889024208018
UDI-Public(01)00889024208018
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue Number00595204010
Device Lot Number64188227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight84